Hee Oh

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search
Hee Oh
Hee oh.jpg
Residence United States
Citizenship South Korea
Alma mater
Known for dynamical systems
Awards
Scientific career
Institutions Yale University
Thesis Discrete subgroups generated by lattices in opposite horospherical subgroups (1997)
Doctoral advisor Gregory Margulis
Website gauss.math.yale.edu/~ho2/

Hee Oh (오희, born 1969) is a South Korean mathematician who works in dynamical systems. She has made contributions to dynamics and its connections to number theory. She is a student of homogeneous dynamics and has worked extensively on counting and equidistribution for Apollonian circle packings, Sierpinski carpets and Schottky dances.[1] She is currently the Abraham Robinson Professor of Mathematics at Yale University.[2]

Career[edit]

She graduated with a bachelor's degree from Seoul National University in 1992, and obtained her Ph.D from Yale University in 1997 under the guidance of Gregory Margulis.[3] She held faculty positions at the Princeton University, the California Institute of Technology and Brown University, amongst others, before joining the Departments of Mathematics at Yale University as the first female tenured professor in Mathematics there.[4]

Honours[edit]

Hee Oh was an invited speaker at the International Congress of Mathematicians in Hyderabad in 2010, and gave a joint invited address at the 2012 AMS-MAA Joint Mathematics Meeting.[5] In 2012 she became an inaugural fellow of the American Mathematical Society.[6] Since 2010, she has served on the scientific advisory board of the American Institute of Mathematics. She is the 2015 recipient of the Ruth Lyttle Satter Prize in Mathematics.

Selected publications[edit]

  • with Laurent Clozel, Emmanuel Ullmo: Hecke operators and equidistribution of Hecke points, Inventiones mathematicae, vol. 144, 2001, pp. 327-351
  • Uniform pointwise bounds for matrix coefficients of unitary representations and applications to Kazhdan constants, Duke Mathematical Journal, vol. 113, 2002, pp. 133–192
  • with Alex Eskin, Shahar Mozes: On uniform exponential growth for linear groups, Inventiones mathematicae, vol. 160, 2005, pp. 1-30
  • Proceedings of International Congress of Mathematicians (2010): Dynamics on geometrically finite hyperbolic manifolds with applications to Apollonian circle packings and beyond pdf
  • with Alex Kontorovich: Apollonian circle packings and closed horospheres on hyperbolic 3-manifolds, Journal of the American Mathematical Society, vol. 24, 2011, pp. 603-648
  • with Nimish Shah: The asymptotic distribution of circles in the orbits of Kleinian groups, Inventiones mathematicae, vol. 187, 2012, pp. 1–35
  • with Nimish Shah: Equidistribution and counting for orbits of geometrically finite hyperbolic groups, Journal of the American Mathematical Society, vol. 26, 2013, pp. 511-562
  • with Amir Mohammadi: Ergodicity of unipotent flows and Kleinian groups, Journal of the American Mathematical Society, vol. 28, 2015, pp. 531-577
  • with Dale Winter: Uniform exponential mixing and resonance free regions for convex cocompact congruence subgroups of SL_2(Z), Journal of the American Mathematical Society, vol. 29, 2016, pp. 1069-1115
  • with Curt McMullen, Amir Mohammadi: Geodesic planes in hyperbolic 3-manifolds, To appear in Inventiones mathematicae
  • with Dale Winter: Prime number theorems and holonomies for hyperbolic rational maps, To appear in Inventiones mathematicae

References[edit]

  1. ^ Oh, Hee; Shah, Nimish (2012). "The asymptotic distribution of circles in the orbits of Kleinian groups". Invent. Math. 187 (1): 1–35. arXiv:1004.2130. Bibcode:2012InMat.187....1O. doi:10.1007/s00222-011-0326-7. MR 2874933.
  2. ^ Hee Oh designated the Abraham Robinson Professor of Mathematics, Yale News, April 6, 2015, retrieved 2015-04-07.
  3. ^ Hee Oh at Math Genealogy Project
  4. ^ "Korean becomes Yale's 1st female math professor", The Chosun Ilbo, retrieved 2013-10-30
  5. ^ 2012 AMS-MAA Joint Mathematics Meeting
  6. ^ List of Fellows of the American Mathematical Society, retrieved 2013-07-07.

External links[edit]